MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number 867246
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the twin pregnancy is recording the incorrect fhr (180bpm).The device was in use on a patient at the time of the event.There was no adverse event reported.The customer has been notified that this is a known issue and fco86202016a is expected to be implemented in the near future.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.E1 reporter information: (b)(6).
 
Additional Manufacturer Narrative
Based on the information available and the testing conducted, the cause of the reported problem was a design defect in the transducer's firmware (fw).Philips investigation determined this issue is caused by changes implemented under an engineering change released may 25,2023.These changes updated the ultrasound t=transducer with a new central processing unit (cpu) board and firmware in response to a shortage of multiple components.Due to a chip shortage situation, a hardware (hw)/software (sw) design change was required, which introduced a performance issue to the fetal heart rate (fhr) measurement of wired ultrasound (us) transducers.The need for subtle adjustments of the transmit/receive time windows in us measurements unexpectedly introduced interference with adjacent transducers (twin/triplet use cases) by generating measurable artificial rhythmic signals that can be interpreted as actual physiological signals (fetal heart beats).This investigation determined that the new firmware which is designed for all avalon transducers, shows an unexpected issue for the ultrasound transducer (867246).When monitoring multiples (twins or triplets), the wired avalon ultrasound transducers (product no.867246) have a tendency to produce an artificial fetal heart rate (fhr) instead of fhr gaps, mostly at approximately 180 bpm, in situations where the physiological signal (echo from pulsating fetal heart) is absent or very weak.A field change order (fco) was implemented on july 8, 2024, to update the transducer firmware.The cause of the reported problem was confirmed to be a design defect in the transducer's firmware.The fco has been implemented, the issue was resolved after updating the transducer fw to rev.L.01.05.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19724302
Report Number9610816-2024-00420
Device Sequence Number12794710
Product Code HGM
UDI-Device Identifier00884838093195
UDI-Public(01)00884838093195
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number867246
Device Catalogue Number867246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown